Alert archive / Missouri / Red Flag Warnings in 2026

Red Flag Warning 5, NWS Kansas City, MO

March 20, 202612 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas

NWS Kansas City, MO issued this red flag warning at Mar 20, 2026, 12:09 PM CDT for 12 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at Mar 21, 2026, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2026, 12:09 PM CDT (17:09 UTC)
In effect from
Mar 21, 2026, 11:00 AM CDT
Expired
Mar 21, 2026, 9:38 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3015 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS83 KEAX 201709
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1209 PM CDT Fri Mar 20 2026

...Critical Fire Weather Conditions Saturday NE Kansas and NW
Missouri...

.Low relative humidity and wind gusts around 25 MPH on Saturday
afternoon, leading to critical fire weather conditions.

KSZ025-102-103-MOZ001-002-011-012-020-210115-
/O.NEW.KEAX.FW.W.0005.260321T1600Z-260322T0300Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Holt-Andrew-
Buchanan-
1209 PM CDT Fri Mar 20 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR portions of northwest
Missouri and northeast Kansas...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from 11 AM to 10 PM CDT Saturday.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 102 and 
  103. In Missouri, Fire Weather Zones 001, 002, 011, 012 and 
  020.

* TIMING...From 11 AM to 10 PM CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest around 15 MPH with gusts to 25 MPH

* HUMIDITY...Between 15 and 25 percent in the afternoon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
432 
WWUS83 KEAX 210647
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
147 AM CDT Sat Mar 21 2026

...Critical Fire Weather Conditions Saturday Across NE Kansas and
NW Missouri...

.Low relative humidity and wind gusts around 25 MPH on Saturday
afternoon, leading to critical fire weather conditions.

MOZ003>005-013-014-021-028-212100-
/O.EXA.KEAX.FW.W.0005.260321T1600Z-260322T0300Z/
Worth-Gentry-Harrison-De Kalb-Daviess-Clinton-Platte-
147 AM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR portions
of northwest Missouri...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from 11 AM this morning to 10 PM CDT this
evening.

* AFFECTED AREA...In Missouri, Fire Weather Zones 003, 004, 005, 
  013, 014, 021 and 028.

* TIMING...From 11 AM this morning to 10 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest around 15 MPH with gusts to 25 MPH

* HUMIDITY...Between 15 and 25 percent in the afternoon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ025-102-103-MOZ001-002-011-012-020-212100-
/O.CON.KEAX.FW.W.0005.260321T1600Z-260322T0300Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Holt-Andrew-
Buchanan-
147 AM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTHWEST MISSOURI AND NORTHEAST KANSAS...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 102 and 
  103. In Missouri, Fire Weather Zones 001, 002, 011, 012 and 
  020.

* TIMING...From 11 AM this morning to 10 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest around 15 MPH with gusts to 25 MPH

* HUMIDITY...Between 15 and 25 percent in the afternoon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
659 
WWUS83 KEAX 211623
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1123 AM CDT Sat Mar 21 2026

...Critical Fire Weather Conditions Saturday Across NE Kansas and
NW Missouri...

.Low relative humidity and wind gusts around 25 MPH on Saturday
afternoon, leading to critical fire weather conditions.

KSZ025-102-103-MOZ001>005-011>014-020-021-028-220300-
/O.CON.KEAX.FW.W.0005.000000T0000Z-260322T0300Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Platte-
1123 AM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHWEST MISSOURI AND NORTHEAST KANSAS...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 102 and 
  103. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 
  011, 012, 013, 014, 020, 021 and 028.

* TIMING...Until 10 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest around 15 MPH with gusts to 25 MPH

* HUMIDITY...Between 15 and 25 percent in the afternoon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
438 
WWUS83 KEAX 220238
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
938 PM CDT Sat Mar 21 2026


KSZ025-102-103-MOZ001>005-011>014-020-021-028-220345-
/O.CAN.KEAX.FW.W.0005.000000T0000Z-260322T0300Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Platte-
938 PM CDT Sat Mar 21 2026

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF NORTHWEST MISSOURI AND NORTHEAST 
KANSAS......

The National Weather Service in Kansas City/Pleasant Hill has
cancelled the Red Flag Warning.

Relative humidity values have risen above critical thresholds and
winds have become light.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 6:11 AM CDT, 5 hours 58 minutes earlier. Its key messages:

  • Record high temperatures very likely today, possible Saturday.
  • Dry weather conditions expected through the next 7 days.
  • The hot and dry weather will lead elevated fire weather conditions Friday and Saturday across eastern KS and western MO.
Area forecast discussion, Mar 20, 6:11 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
611 AM CDT Fri Mar 20 2026

.KEY MESSAGES...

- Record high temperatures very likely today, possible Saturday.

- Dry weather conditions expected through the next 7 days.

- The hot and dry weather will lead elevated fire weather
  conditions Friday and Saturday across eastern KS and western
  MO.

&&

.DISCUSSION...
Issued at 141 AM CDT Fri Mar 20 2026

Very strong upper-level ridging, centered over the Southwest, but
expansive across the western two-thirds of the CONUS, will very
likely (~80%) lead to record high temperatures today at both
MCI and STJ, with records possible (~30-40%) on Saturday as
well. The airmass over the region is also incredibly dry, with
large dewpoint depressions through several KM of the lower
troposphere. While, fortunately, winds will be relatively mild,
we will be looking at surface RH values potentially in the 10-20
percent range, especially on Saturday. This will lead to
elevated to potentially near-critical fire weather conditions
for eastern/northeastern KS and western/northwestern MO.

The upper ridge will begin to flatten/ broaden out later in the
weekend, and that will help to allow a weak mid-level shortwave
to move across the region Sunday. This wave will help push a
front through the area during the day on Sunday. Available
guidance has this front through most of the forecast prior to
peak heating, so high temperatures will be 10+ degrees cooler
Sunday for much of the area. Our southeastern zones could still
see highs in the upper 80s to potentially pushing 90 degrees.
Given the very dry air in place across the region, this will be
a dry frontal passage. In fact, our next chance for
precipitation likely won't arrive until mid to late next week.
For the mid-week chance, most ensemble members are dry, with
less than a 10% chance for measurable rain. For later in the
week, chances are better, with more members showing some
precipitation. But even then, chances are generally less than
25%. So overall, the forecast is very likely to be dry through
the end of next work week.

&&

.Climate...

Record High Temperatures Friday:

Kansas City: 82 (1953)
St Joseph:   82 (1934)

Record High Temperatures Saturday:

Kansas City: 91 (1934)
St Joseph:   82 (1916)

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 608 AM CDT Fri Mar 20 2026

VFR conditions are expected with generally light winds up to 10
kts, with occasional stronger gusts late this morning to early
this afternoon. Winds become light and variable after sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CDB
Climate...CDB
AVIATION...CDB
Hazardous weather outlook, Mar 20, 5:05 AM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Fri Mar 20 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Fri Mar 20 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Record high temperatures very likely today, possible Saturday.

- Dry weather conditions expected through the next 7 days.

- The hot and dry weather will lead elevated fire weather
  conditions Friday and Saturday across eastern KS and western
  MO.

Nearby

Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.